Alert archive / Montana / Flash Flood Warnings in 2000
Flash Flood Warning 9, NWS Glasgow, MT
NWS Glasgow, MT issued this flash flood warning at Jul 10, 2000, 8:43 PM MDT for Garfield County, Montana. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 10, 2000, 8:43 PM MDT (02:43 UTC)
- Expired
- Jul 11, 2000, 1:30 PM MDT
- In force
- 17 hr
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Garfield County, MT
The radar
The Glasgow radar (KGGW), 100 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 2.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1370 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1406 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KGGW 110245 FFWGGW MTC033-110730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GLASGOW MT 843 PM MDT MON JUL 10 2000 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * FLASH FLOOD WARNING FOR... GARFIELD COUNTY IN NORTHEAST MONTANA * UNTIL 130 PM MDT * AT 833 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL SCATTERED OVER GARFIELD COUNTY...MOVING NORTHEAST AT 15 MPH. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...JORDAN...COHAGEN AND SAND SPRINGS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4744 10763 4692 10765 4717 10634 4791 10645 .END 76
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:00 PM MDT, 6 hours 43 minutes earlier.
Area forecast discussion, Jul 10, 2:00 PM MDT, 6 hours 43 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 200 PM MDT MON JUL 10 2000 DAY 10 OF THE SW FLOW OVER NEMONT WITH SVR CONVECTION KNOCKING AT THE DOOR AGAIN THIS AFTERNOON AND EVENING. THE GOOD NEWS HOWEVER THAT THERE SHOULD BE A BREAK IN THE ACTION FOR ALL BUT THE EXTREME EASTERN CWFA ON TUESDAY AND MAYBE EVEN WEDNESDAY. MODELS IN FAIR AGREEMENT IN THE SHORT WITH THE H5 PATTERN SHIFTING THE CENTRAL CONUS RIDGE BACK OVER THE REGION BY WEDNESDAY. THIS WOULD WARM AND DRY OUT THE ATMOSPHERE A TAD OVER THE REGION. FOR TONIGHT...WITH BRIDGES BEING WASHED OUT OR THREATENED AT TIMES. AREAS IN THE SOUTHERN CWFA HAVE RECIEVED UP TO 6 INCHES OF RAINFALL OVER THE PAST WEEK...AND WILL NOT TAKE ANY MORE RAIN. HAVE ISSUED FFA FOR THE WESTERN CWFA ALREADY...AND WILL ISSUE THE EASTERN CWFA LATER AS THE STORMS GET CLOSER TO THE REGION. TUESDAY...ANOTHER SHORTWAVE MOVES UP...THIS TIME IT SHOULD ONLY EFFECT THE EASTERN CWFA...WILL KEEP IN THE CHC RANGE FOR THE REGION...WHERE SLGT CHC WEST LOOKS GOOD. WEDNESDAY...WILL GO WITH 20 POPS FOR NOW LATER SHIFTS COULD LOWER THEM WITH NEW MODEL RUNS. TEMPS...NO ARGUEMENTS WITH THE NEW MAV GUIDANCE. PROTON EXTENDED...UPPER LEVEL RIDGE BUILDS ACROSS THE INTERMOUNTAIN WEST ON THURSDAY AND BEGINS TO SHIFT EAST AGAIN ON FRIDAY. 70H TEMPERATURES OVER GGW RISE DRAMATICALLY FROM +7 ON WEDNESDAY MORNING...TO +14 FRIDAY AFTERNOON. THIS SHOULD HELP TO CAP THUNDERSTORSM...BUT WITH RESIDUAL LOW LEVEL MOISTURE AND STRONG SURFACE HEATINNG...WILL LEAVE MENTION OF THUNDERSTORMS. WILL ALSO PUSH TEMPERATURES UP ACCORDINGLY ON THURSDAY AND FRIDAY. GULF OF ALASKA LOW TRIES TO PUSH INLAND A BIT FRIDAY AND INTO SATURDAY...BEING LOCATED OVER SEATTLE SATURDAY MORNING. THIS PUSHES THE RIDGE AXIS FURTHER EAST INTO THE DAKOTAS...WITH SOUTHWESTERLY FLOW ALOFT AND LOWER THICKNESS VALUES OVER CWA AGAIN. THIS PUTS US BACK INTO THE FAVORED PATTERN FOR THUNDERSTORM DEVELOPMENT. POHL GGW TBTTT 060/086 059/091 058/091 061/094 062/088 948222/87333 GDV TTTTT 062/087 059/093 061/094 061/095 062/091 946242/87333
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:01 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 59 min |
| Jul 10, 6:44 PM MDT | Tornado Warning | GGW | Valley | 61 min |
| Jul 10, 7:01 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Prairie | 59 min |
| Jul 10, 7:54 PM MDT | Severe Thunderstorm Warning | GGW | Richland | 66 min |
| Jul 10, 7:57 PM MDT | Flash Flood Warning | GGW | Prairie | 3 hr |
| Jul 10, 8:02 PM MDT | Severe Thunderstorm Warning | GGW | McCone | 58 min |
| Jul 10, 8:08 PM MDT | Severe Thunderstorm Warning | GGW | Roosevelt | 67 min |
| Jul 10, 8:19 PM MDT | Severe Thunderstorm Warning | GGW | Dawson | 71 min |
| Jul 10, 8:23 PM MDT | Severe Thunderstorm Warning | GGW | Sheridan | 67 min |
| Jul 10, 8:28 PM MDT | Flash Flood Warning | GGW | Dawson, McCone, Richland, Roosevelt, Sheridan | 3 hr |
| Jul 10, 8:43 PM MDT | Flash Flood Warning | GGW | Garfield | 5 hr |
| Jul 10, 10:19 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 56 min |
Nearby
Flash Flood Warnings in Montana, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.